Sertaline

Status
Not open for further replies.

DoragonHinansho

Teenage Guinea Pig
Joined
May 5, 2015
Messages
840
Reaction score
992
Points
575
Location
Manchester, United Kingdom
Soooo a really random question but anyway asking you lot cause you're all lovely to me <3

I was put on some tablets called Sertraline by my doctor (finally..) to help me deal with a lovely combination of general anxiety disorder and social anxiety disorder.

I got warned heavily that they could make it worse and cause a lot of horrible side effects like throwing up and I wondered if anyone here has any experience with it? A little worried about starting pills for mental health and I wanted to ask how everyone else has got on with them... Thanks guys <3
 

Tim

*Rescue Buddy*
Forum Donator 2020/21
Joined
Aug 29, 2013
Messages
10,776
Reaction score
13,618
Points
2,135
Location
Sutton Coldfield
I also can't help, sorry.
But I do think that it's good that your doc told you about the possibility of what could happen just so you know if they happen at all. You'll never know unless you try them, bite the bullet I say! :tu:

Does that make any sense at all!? I know, clear as mud! :))
 

DoragonHinansho

Teenage Guinea Pig
Joined
May 5, 2015
Messages
840
Reaction score
992
Points
575
Location
Manchester, United Kingdom
*giggles* it makes sense, thanks guys. The side effects for this thing isn't pleasant. Forcing myself to clean out my babies when I'm fighting nausea and things! Hopefully they'll settle after a couple of days.
 

Tim

*Rescue Buddy*
Forum Donator 2020/21
Joined
Aug 29, 2013
Messages
10,776
Reaction score
13,618
Points
2,135
Location
Sutton Coldfield
*giggles* it makes sense, thanks guys. The side effects for this thing isn't pleasant. Forcing myself to clean out my babies when I'm fighting nausea and things! Hopefully they'll settle after a couple of days.
Massive hugs for you me dear! :) xx
:hug::hug:
 

Tim

*Rescue Buddy*
Forum Donator 2020/21
Joined
Aug 29, 2013
Messages
10,776
Reaction score
13,618
Points
2,135
Location
Sutton Coldfield
You'll never know unless you try them. Like I said, it's fab that your doc warned you but I bet the side effects are rare, like in all drugs really. Go for it! :D
 

pig in the city

*Rescue Buddy*
Forum Donator 2020/21
Joined
Jan 29, 2009
Messages
2,738
Reaction score
5,400
Points
1,485
Location
sheffield
The side effects usually wear off in about 2 weeks. Try not to miss doses as that can make you feel bad, and never stop them suddenly, your doctor or pharmacist can advise about coming off them. They are very effective but can take a little while to kick in. Hope you feel better soon x
 

Kerrie74

Adult Guinea Pig
Joined
Mar 6, 2015
Messages
4,870
Reaction score
3,998
Points
1,185
Location
Nottingham, England
I was on that for a while.. tried many different medications, unfortunately for me non worked.. the worst bit is coming off of them. I think I was ok on Sertraline though, Prozac... not so. I was told to stop taking medications in the end as I tried nearly all with no success.

They will take a couple of weeks to kick in, you'll be ok :) but you must tell your Dr if you don't feel any better once they do kick in.

Hope they start to make you feel better :)
 

irene

Teenage Guinea Pig
Joined
Oct 31, 2014
Messages
546
Reaction score
400
Points
475
Location
west hempstead, new york
Thanks guys for being amazing and supportive! <333

Seeing very horrible but trying to get THROUFH all my household chores so I can play PS3 all night x3
Yes the side effects should resolve in a few weeks. Sertraline also known as Zoloft has been around the longest of most of the antidepressants and most people adjust to it. Of course if affects are bad or worsen I would check with your physician. Also important to keep very well hydrated! Good luck!
 

Galaxy&nibbles

Adult Guinea Pig
Joined
Dec 11, 2014
Messages
3,226
Reaction score
3,538
Points
1,225
Location
Crawley
My husband has just started these and so far no side effects. I'm on some different tablets for my anxiety and my dr told me it can be worse but it's only for the first week.
 

AnnaF

Junior Guinea Pig
Joined
Jun 24, 2015
Messages
126
Reaction score
119
Points
225
Location
Gloucestershire
I'm on the same tablets and all I got was a little bit of nausea, I have a friend who is also on it and he's on 100mg, it caused him to stop eating and he's got ever so thin.
I think it effects everyone differently, keep them up for two weeks to let them get into your system and of you don't get on, just go back to the Dr.

Anna
 

SweetJo

Junior Guinea Pig
Joined
Apr 17, 2015
Messages
264
Reaction score
268
Points
405
Location
North East England
Hi, I've been taking Sertraline for a good few years now. Thankfully the only side effects I've had are a teeny bit of a Vertigo type feeling.

I find they have helped me calm my mood swings and I would say my anxiety has reduced. I did have to up the dose a month ago, due to a stressful time in my life, but the way I look at it is the chemicals in my brain need help to regulate themselves. I predict I will be on these, or another form of medication for the rest of my life. But I am happy with that because they allow me to live relatively normally now :)

I hope they work for you and that the side effects aren't too bad x
 

DoragonHinansho

Teenage Guinea Pig
Joined
May 5, 2015
Messages
840
Reaction score
992
Points
575
Location
Manchester, United Kingdom
Thank you. The thing I'm most worried about it the fact I'll become addicted and I won't be able to be happy without them...Or keep myself calm, without them. That worries me considerably. I mean...the doctor is sure that they're going to help me be calmer and reduce the multiple anxiety disorders but...hm.
 

Goth Mummy

Adult Guinea Pig
Joined
Oct 11, 2013
Messages
4,229
Reaction score
2,997
Points
1,025
Location
Nottingham
Try to think of them like any other medication you would take for a chronic condition. You need them so Don't worry, just take them, get well, and your GP will be able to advise you how to come off them when the time is right. It's not worth being miserable for the sake of not wanting to take meds.
 

DoragonHinansho

Teenage Guinea Pig
Joined
May 5, 2015
Messages
840
Reaction score
992
Points
575
Location
Manchester, United Kingdom
Thanks...made me feel a lot better about it. Not telling my parents. Hopefully it won't affect my work...just need to make sure I eat with the pill and hopefully it'll digest better that way. Thanks guysz
 

Liane

Teenage Guinea Pig
Joined
Feb 17, 2011
Messages
971
Reaction score
773
Points
510
I have not suffered any drastic side effects and they really helped my OCD and anxiety. I experienced some intense nausea as my body adjusted to the increasing doses (+25mg until 100mg reached) and experienced the worse nausea when increased from 75 to 100mg.
 
Status
Not open for further replies.
Top